Alert archive / Utah / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 44, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 11, 2019, 6:35 PM MDT for Box Elder County, Utah. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2019, 6:35 PM MDT (00:35 UTC)
- Expired
- Sep 11, 2019, 7:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 60 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 4:03 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 11, 4:03 PM MDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 403 PM MDT Wed Sep 11 2019 .SYNOPSIS...Fall-like temperatures will remain in the area through Thursday. Drier and warmer conditions will return to the area late in the week and continue through the upcoming weekend. && .SHORT TERM (Through 00Z Sunday)...Afternoon satellite analysis is pretty impressive as we zoom out and look across Montana, Wyoming, Colorado and Utah. The large, broad trough is moving slowly through the Rockies this afternoon. The slow transition from negative tilting to positive tilting has made for a slow and persistent showery day across the northern half of Utah. Showers have been stratiform most of the time with isolated thunderstorms that have resulted in ponding of water on roadways and poor drainage areas of the metro area here in Salt Lake City. Elsewhere, minor issues of debris flow in the Cottonwood Canyons have closed roads for periods of time today. Temperatures have remained on the cool side today, only reaching into the upper 50Fs and low 60Fs. Widespread precipitation from Payson to Ogden and points east and west have measured close to half an inch and over 1.5 inches of rain in the last 24-48 hours. The trough continues to move the best lift to the east while filling in subsident air behind it. Riding along the cold front and where the jet is maximized is where the remaining instability lives. Persistent afternoon showers with isolated storms will be possible for another few hours before the environment becomes over-saturated and overturned. Not impressively high precipitable water values, just over 0.5 to 0.6 inches, the airmass is cold enough and unstable enough to continue squeezing out moisture from around midnight through the present time. Expecting Thursday through Saturday to be much more mild with a drying and warming trend taking place. Zonal flow behind the departing trough will help moderate temperatures a bit back into the upper 70Fs and low 80Fs. The flow begins to shift as another trough is on tap for late weekend. .LONG TERM (After 00Z Sunday)...The ridge over the forecast area is expected to shift east on Sunday as a broad trough approaches the Pacific Northwest coast. Global models indicate that this system will dive south into northern California on Monday before tracking east across the area through day seven. The various models and associated ensembles disagree on timing but all bring it through Utah and southwest Wyoming in some form. The arrival of the trough would bring noticeable cooling of temperatures as well as another period of precip, at least for northern portions of the forecast area. Ahead of the system, breezy southwest flow should slowly draw moisture northward to start the week. Have stuck close to model blend ideas for POPs for the end of the long term period, indicating increasing coverage as the trough approaches. && .AVIATION...The SLC terminal will see VFR conditions through the evening with decreasing clouds. Southeast winds are expected to prevail through the overnight hours, but there is a 30 percent chance that nearby showers will result in some erratic winds before 00Z. && .FIRE WEATHER...The airmass over Utah is cold with elevated moisture today. The cold system is expected to exit to the east tonight with building heights filling in behind. The airmass will see a drying trend starting Thursday and continue through the weekend under mostly light winds and warm temperatures. Next week another Pacific Northwest trough will drop south through the Great Basin creating breezy southwest winds and another round of cooler temperatures. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM/FIRE WEATHER...Dewey LONG TERM/AVIATION...Traphagan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Sep 11, 6:25 AM MDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 625 AM MDT Wed Sep 11 2019 UTZ001>016-019>021-517-518-WYZ021-121200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 625 AM MDT Wed Sep 11 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight The cool early fall storm that entered western Utah last night will continue east through the state today. Showers, along with a few thunderstorms will concentrate on central and northern Utah through around mid-afternoon. Brief heavy rains are possible with some of the stronger showers and storms this morning. Temperatures will be cold enough across the higher northern mountains for snow today. Accumulations will be minimal with 2 inches or less expected. Showers and thunderstorms will linger over northeast Utah and southwest Wyoming early this evening, followed by clearing skies across the outlook area later tonight. Fog will develop across some of the higher northern and central valleys late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Warmer and drier conditions will exist across the outlook area Thursday through at least early Monday. A new storm system will exit the Pacific Northwest Monday and bring a chance for showers and thunderstorms back into the area by Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:01 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Weber | 29 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.